Thunderstorm Wind, Clark
- When
- June 14, 3:30 PM CST
- Where
- Clark County, 1.05 mi W of Clark City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.420, -91.700
Trees and power lines were reported down.
A hot a humid air mass led to scattered thunderstorms the morning and afternoon of June 14th, 2017. The scattered thunderstorms brought heavy rain rates, and spotty severe weather reports across eastern Iowa, northwest Illinois, and northeast Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A hot a humid air mass led to scattered thunderstorms the morning and afternoon of June 14th, 2017. The scattered thunderstorms brought heavy rain rates, and spotty severe weather reports across eastern Iowa, northwest Illinois, and northeast Missouri. The most significant severe weather occurred late in the afternoon as storms moved east across Bureau and Putnam counties into La Salle county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 14, 2:43 PM CST, 47 minutes earlier.
Area Forecast Discussion National Weather Service Quad Cities IA IL 343 PM CDT Wed Jun 14 2017 .SYNOPSIS... Issued at 330 PM CDT Wed Jun 14 2017 Water vapor loop indicating closed upper low rolling northeastward acrs the SD/Canadian border region, with cyclonic southwesterlies arching down toward the mid MS RVR Valley. Embedded vort max/MCV noted in several surveillance imagery sources right acrs the local area, and should exit off to the east and northeast by early this evening. Other more upstream embedded vort max was located out acrs the Neb panhandle. Otherwise, flow still on track to become more westerly and progressive acrs the north half of the CONUS into the weekend, putting the local area under almost a daily chance for showers and thunderstorms through Sat night. && .SHORT TERM...(Tonight) ISSUED AT 330 PM CDT Wed Jun 14 2017 As the MCV exits to the east, it will take any lingering more significant convection with it by late afternoon. But will have to keep low to moderate CHC POPs for isolated to sctrd showers and storms streaming up out of MO and acrs mainly the southeastern half of the DVN CWA, ahead of the central plains wave and lingering llvl convergence on lingering outflow boundaries. But feel that there will be just a low chance that they will be strong to severe, especially later in the evening. This activity should wane too as the evening progresses and through midnight. Then, the central plains upper short wave trof approaches late tonight for a possible uptick in overnight and early thu morning convection for isolated to sctrd showers/storms in the southern and southeastern CWA, but marginal at best LLJ convergence make this another low confidence call...only low chc pops warranted Lows tonight in the 60s west of the MS RVR, to around 70 in the east. .LONG TERM...(Thursday through next Wednesday) ISSUED AT 330 PM CDT Wed Jun 14 2017 Thursday...Most of the day looks to be mostly sunny and dry, warming to around 90 or lower 90s in most of the area but sfc DPTs mixed down into the middle or lower 60s in the afternoon keep the Heat Index in check. Then an approaching upper trof in progressive westerlies, and arrival of a weak NNE-to-SSW oriented sfc front pushing into the western CWA from central IA, may allow for isolated to sctrd thunderstorms to POP up in central Ia and possibly make it into the far west central and northwestern CWA By late afternoon. Better support for more organized storm clusters or MCS activity tomorrow night laying out to the south acrs KS into MO. Then 12z models vary on another round of increased late night convection especially south of I80 after midnight and into early Fri morning. Friday...Various model solution outputs make for a muddled scenario this day. What ever happens Thu night and lingers into Fri morning convective debris-wise, will be a player in to what happens later in the day. But most solutions suggest a diurnal decrease by midday, and afternoon heating and destabilization into Fri evening. Then the next upstream S/W will look to interact with an increasing LLJ with THTA-E feed, which may allow for an MCS to develop acrs western IA Fri evening, and come acrs the state overnight into Sat morning with heavy rain and gusty wind potential. Saturday and Sunday...Latest suite of medium range models continue to suggest a stronger digging shortwave and sfc cold front may swing acrs the region to produce another storm event late Sat and Sat night, with strong forcing and vertical wind fields suggesting a severe storm threat depending on instability build up earlier in the day. A cooler, breezy day in store for Sunday behind the front. Monday through next Wednesday...Longer range indications suggest that GRT LKS troffiness will allow for a below normal temp regime early to mid week. Some chance for isolated to sctrd afternoon instability showers Mon and Tue, with a more organized shower chance toward Wed depending on timing of a northwest flow clipper-like system rippling down into the western GRT LKS. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1246 PM CDT Wed Jun 14 2017 Main concern in this forecast period is the near term chance of thunderstorms. An upper level wave is moving across the area and storms are ongoing at the moment in the DBQ area and south of BRL. More storms are expected to develop in the next few hours along and east of the Mississippi River and pose a threat through early evening. After that time, VFR conditions will prevail although given the recent rain and light winds, a brief period of patchy fog cannot be ruled out around sunrise. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...12 AVIATION...Wolf
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 426 PM CDT Wed Jun 14 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 426 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT Scattered severe thunderstorms will continue through 8 PM CDT generally along and east of the Mississippi River and along and south of the Interstate 80 corridor, and far northeastern Missouri. The main threats with these severe storms continues to be damaging wind and large hail, but an isolated tornado can not be ruled out. The storms should weaken and move out of the area after 7 or 8 PM CDT. Hot and humid conditions will continue through early evening away from the storms, with heat index readings as high as the mid 90s. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY There are periodic chances for thunderstorms Thursday night through Saturday night. For the first round Thursday night into early Friday morning, a few strong storms are possible in the counties along and south of highway 34. The main threats are strong wind gusts and lightning. There is a marginal risk for severe thunderstorms on Friday across the entire outlook area. The best chance for storms is Friday evening or Friday night. Damaging winds and large hail are possible with the strongest storms. Thunderstorm coverage will likely remain scattered. Strong or severe thunderstorms are possible Saturday afternoon into Saturday night. However, confidence is low with respect to timing and areal coverage. Please stay tuned to forecast updates through this week. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is currently needed this afternoon and evening generally along and east of the Mississippi River, and far northeastern Missouri. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 SSW GENESEO 41.44N 90.16W
06/14/2017 E0.75 INCH HENRY IL TRAINED SPOTTER
&&
BROOKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 SSE GENESEO 41.44N 90.15W
06/14/2017 E0.88 INCH HENRY IL TRAINED SPOTTER
&&
BROOKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 2 SE GENESEO 41.43N 90.13W
06/14/2017 E1.00 INCH HENRY IL PUBLIC
&&
BROOKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL JOHNSON SAUK TRAIL STAT 41.33N 89.89W
06/14/2017 M0.88 INCH HENRY IL LAW ENFORCEMENT
RELATED BY EMERGENCY MANAGER
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 1 SW LAKE THUNDERBIRD 41.21N 89.46W
06/14/2017 E0.75 INCH PUTNAM IL TRAINED SPOTTER
ALSO REPORTED WIND GUST OF 30 MPH.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
417 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 3 S LA MOILLE 41.49N 89.28W
06/14/2017 BUREAU IL TRAINED SPOTTER
SPOTTER REPORTED LARGE TREE DOWN NEAR THE INTERSECTON OF
US 34 AND IL 89 SOUTH OF LA MOILLE. REPORT WAS RELAYED BY
NWS LOT.
&&
DCThe Quad Cities radar (KDVN), 162 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2017Every state in 2017This day in weather historyWarnings in Missouri, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694369.